MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G43995
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter set.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cook spectrum minocycline/rifampin impregnated double lumen central venous catheter set was used as a central line for postoperative management.The device was inserted and occlusive clamps were found missing.The device was removed and a like device was inserted utilizing a guide wire in at the same insertion site.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
H6: patient code: no code available - device was removed and replaced with a like device.Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.The catheter was returned and was found to be missing occlusive clamps.Per manufacturing instructions, the device was visually inspected by quality control and no notable gaps in production or processing controls were noted.The device history record was reviewed and no related non-conformances were noted.Additionally, a search of our complaint records indicates that this is the only complaint on the lot number at the time of investigation.The investigation conclusion was found to be quality control related.Per the [quality engineering] risk assessment, production and quality control were notified for retraining.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7657955
Report Number1820334-2018-01851
Device Sequence Number14110680
Product Code FOZ
UDI-Device Identifier00827002439955
UDI-Public(01)00827002439955(17)200823(10)8314144
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2020
Device Model NumberG43995
Device Catalogue NumberC-UDLM-501J-ABRM-HC
Device Lot Number8314144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2018
Event Location Hospital
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;